Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Took Meprate for normal periods. Still no periods. US showed presence of corpus luteum. What does it mean?

User rating for this question
Very Good
Answered by

OBGYN, Gynecologic Oncology
Practicing since : 1984
Answered : 99 Questions
Question
I took Meprate 10mg for 7 days, 3 tabs per day as suggested by my doctor because I was having spotty bleeding (very minor) last month. I took the last tablet on 2nd November, 2013. Today is 6th November, 2013. It still not started. May I know why? I took a Ultrasound Test (TSV) which shows 'Few follicles found on the ovary' and the 'presence of a corpus luteum cyst'.
Posted Mon, 9 Dec 2013 in Menstruation and Miscarriage
 
 
Answered by Dr. Manjunath L Ramarajapalli 49 minutes later
Brief Answer: Wait for some more days for menses to start Detailed Answer: Hello, It is ok to wait for 7 to 10 days after taking Meprate tabs for the menses to start.So you may have to wait for some more time.Only thing which is worrying is to rule out pregnancy.But in your case the TVS is showing presence ofcorpus luteum cyst.Which means you had ovulation (egg production) during this cycle and soon you will have menses if you are not pregnant. Good luck
Above answer was peer-reviewed by
 
Follow-up: Took Meprate for normal periods. Still no periods. US showed presence of corpus luteum. What does it mean? 36 minutes later
Hi Doctor, Thanks for the reply. Do the findings 'Presence of Corpus Luteum Cyst' and 'Few follicles found on the ovary' mean it's Polycystic ovary? Is this the reason period has become irregular? I had a test with Pregnancy Kit at home and it showed no pregnancy.
 
 
Answered by Dr. Manjunath L Ramarajapalli 14 minutes later
Brief Answer: You ovulated during this cycle,unlikely polycystic Detailed Answer: Hello, It is not typical polycystic ovary.Every reproductive menstrual cycle few follicles start growing and ultimately one follicle becomes dominant and outgrows other follicles.This releases egg (ovulation) during mid cycle and becomes corpus luteum (hormone producing-organ). So you have presence of corpus luteum,which means it is not typicle of polycystic ovary (people with polycystic ovary rarely ovulate). Please wait for some time and things may resolve on their own. Good luck
Above answer was peer-reviewed by
 
Follow-up: Took Meprate for normal periods. Still no periods. US showed presence of corpus luteum. What does it mean? 13 days later
Dear Doctor, 10 days after stopping Meprate 10mg, period started. Flow is normal. 1. Is 'Corpus Luteum Cyst' a normal thing in female reproductive system? 2. I am not sure whether this period is normal or induced by the medicine. So should I wait for a couple of more cycles without Meprate 10mg to see the cycle has been restored or not. Please advice.
 
 
Answered by Dr. Manjunath L Ramarajapalli 35 minutes later
Brief Answer: You had normal cycle Detailed Answer: Hello, 1.Yes,'corpus luteum' is normal thing and occurs after ovulation.It helps for sustaining pregnancy.But it disappears if pregnancy won't occur in that cycle. 2.As there was ovulation in this cycle,I think this was normal period.You can wait for 2-3 cycles without meprate and normal cycles may be restored. Good luck
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor